MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 DOT PROV 4F DL MAX; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 DOT PROV 4F DL MAX; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number S3274108D
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported "picc line guidewire became frayed and ¿elastic¿ when removed.The wire was still in tact and did save it for evaluation, however the device was in the patient.They performed x rays to confirm nothing resided inside the patient from the picc line insertion, the patient was fine and unaffected." no other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), labeling, applicable manufacturing records, sample analysis and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of the stylet becoming elongated upon removal was confirmed but the cause is unknown.The product returned for evaluation was a braided stylet in three segments.None of the returned segments contained the distal weld tip.The stylet had been completely removed from the t-lock assembly and the t-lock assembly was not returned with the sample.The proximal segment included the pull tab, a segment of the core wire, and a segment of the coil wire.Multiple bends and kinks were noted in the core wire.The coil wire was elongated and unraveled throughout the proximal segment.The other two segments consisted of the coil wire only.These segments were elongated and unraveled.However, both segments did contain small regions where the coils on the wire were still tightly wound.The coil wire on all of the fragments was curled and elongated near the ends except for one end on the coil wire where it was tightly packed and straight.The last coil in this region was straightened instead of coiled and was bent away from the axis of the wire.Microscopic examination of the ends of the coil wires revealed singular planar surfaces.However, examination of the distal end of the core wire revealed a surface that was cupped and concave.Although it could be confirmed that the wire had become damaged, the exact root cause could not be determined from the sample.Possible contributing factures could include failure to hydrate stylet prior to removal, stylet kinking prior to removal, stylet being pulled through t-lock assembly, or stylet damaged while trimming the catheter.The warning tag attached to the device states, ¿warning-flush catheter prior to use-catheter stylet with hydrophilic coating.¿ and ¿warning-do not cut stylet-withdraw stylet before trimming catheter.¿ the product ifu states, ¿never use force to remove the stylet.Resistance can damage the catheter.If resistance or bunching of the catheter is observed, stop stylet withdrawal and allow the catheter to return to normal shape.Withdraw both the catheter and stylet together approximately 2 cm and reattempt stylet removal.Repeat this procedure until the stylet is easily removed.Once the stylet is out, advance the catheter into the desired position.¿ a lot history review (lhr) of reeu0192 showed no other similar product complaint(s) from this lot number.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description

Brand Name
DOT PROV 4F DL MAX
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11680715
Report Number3006260740-2021-01392
Device Sequence Number3073344
Product Code LJS
UDI-Device Identifier00801741130403
UDI-Public(01)00801741130403
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberS3274108D
Device Catalogue NumberS3274108D
Device Lot NumberREEU0192
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2021
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer07/07/2021
Initial Report FDA Received Date04/16/2021
Supplement Report FDA Received Date08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;